Alert archive / Indiana / River Flood Warnings in 2022
River Flood Warning 84, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 21, 2022, 9:37 AM EDT for 5 counties in Indiana. It took effect at Mar 21, 2022, 2:00 PM EDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2022, 9:37 AM EDT (13:37 UTC)
- In effect from
- Mar 21, 2022, 2:00 PM EDT
- Expired
- Mar 22, 2022, 9:10 AM EDT
- In force
- 19 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Lafayette (LAFI3). The gauge peaked at 11.31 ft at Mar 21, 2022, 6:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
721
WGUS43 KIND 211337
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
937 AM EDT Mon Mar 21 2022
...The National Weather Service in Indianapolis IN has issued a
Flood Warning for the following rivers in Indiana...
Wabash River at Lafayette.
.Rainfall totals from this past Friday-Saturday approaching an inch
over the Upper Wabash Valley have led to minor flooding on the
Wabash at Lafayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov/ind.
This statement will be updated this evening.
&&
INC045-121-157-165-171-220400-
/O.NEW.KIND.FL.W.0084.220321T1800Z-220326T2000Z/
/LAFI3.1.ER.220321T1800Z.220325T0600Z.220326T0800Z.NO/
937 AM EDT Mon Mar 21 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO SATURDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Wabash River at Lafayette.
* WHEN...From this afternoon to Saturday afternoon.
* IMPACTS...At 12.0 feet, High water affects a few low river cabins
and county roads.
* ADDITIONAL DETAILS...
- At 8:30 AM EDT Monday the stage was 10.9 feet.
- Forecast...The river will rise above flood stage today to
11.2 feet tomorrow morning. It is then expected to fall below
flood stage tomorrow afternoon to 10.6 feet and begin rising
again Wednesday evening. It will rise above flood stage again
Thursday morning and continue to rise to 11.8 feet Friday
morning. It will then fall below flood stage again early
Saturday morning.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
AGM2 follow-up statements
835
WGUS83 KIND 220240
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1040 PM EDT Mon Mar 21 2022
...The Flood Warning continues for the following river and locations
in Indiana...
Wabash River at Lafayette and Montezuma.
.Rainfall totals near an inch from this past Friday through Saturday
have led to lowland flooding on the Wabash River at Lafayette and
Montezuma in western Indiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/ind.
This statement will be updated within the next 12 to 24 hours.
&&
INC045-121-157-165-171-221800-
/O.CON.KIND.FL.W.0084.000000T0000Z-220326T2000Z/
/LAFI3.1.ER.220321T1345Z.220325T0600Z.220326T0800Z.NO/
1040 PM EDT Mon Mar 21 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Wabash River at Lafayette.
* WHEN...Until Saturday afternoon.
* IMPACTS...At 12.0 feet, High water affects a few low river cabins
and county roads.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Monday the stage was 11.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM EDT Monday was 11.3 feet.
- Forecast...The river will fall below flood stage tomorrow
afternoon to 10.6 feet and then begin rising Wednesday
evening. It will then rise above flood stage Thursday morning
to 11.8 feet Friday morning. It will fall below flood stage
again early Saturday morning.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
INC121-165-167-221800-
/O.CON.KIND.FL.W.0085.220323T0000Z-220328T1200Z/
/MTZI3.1.ER.220323T0000Z.220325T0600Z.220328T0000Z.NO/
1040 PM EDT Mon Mar 21 2022
...FLOOD WARNING REMAINS IN EFFECT FROM TUESDAY EVENING TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Wabash River at Montezuma.
* WHEN...From Tuesday evening to Monday morning.
* IMPACTS...At 18.0 feet, Montezuma agricultural levee is
overtopped. Fourteen hundred acres of low bottomlands flood.
* ADDITIONAL DETAILS...
- At 9:45 PM EDT Monday the stage was 13.2 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 17.4 feet early Friday
morning. It will then fall below flood stage Sunday evening.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
BH980
WGUS83 KIND 221310
FLSIND
Flood Statement
National Weather Service Indianapolis IN
910 AM EDT Tue Mar 22 2022
...The Flood Warning is cancelled for the following rivers in
Indiana...
Wabash River at Lafayette.
.Minor flooding has ended this morning on the Wabash River at
Lafayette.
INC045-121-157-165-171-221415-
/O.CAN.KIND.FL.W.0084.000000T0000Z-220322T1310Z/
/LAFI3.1.ER.220321T1345Z.220325T0600Z.220326T0800Z.NO/
910 AM EDT Tue Mar 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Wabash River at Lafayette.
* ADDITIONAL DETAILS...
- At 9:30 PM EDT Monday the stage was 11.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM EDT Monday was 11.3 feet.
- Forecast...The river will continue falling below flood stage
to 10.6 feet by late Wednesday...and then begin rising
Wednesday evening. It will then rise above flood stage
Thursday morning to 11.8 feet Friday morning. It will fall
below flood stage again early Saturday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
4048 8688 4056 8673
$$
AGMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 21, 9:26 AM EDT, 11 minutes earlier.
Area forecast discussion, Mar 21, 9:26 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 926 AM EDT Mon Mar 21 2022 .Forecast Update... Issued at 925 AM EDT Mon Mar 21 2022 Lowered the dew point temperatures a few degrees based on soundings supporting deep mixing, very dry air aloft and recent trends where mixing has resulted in much lower dew points then forecasted. That said, return flow from the Gulf on the back side of the southeastern high and southern Plains low pressure center will not only bring in much warmer and well above normal temperatures in but also increasing moisture. Overall, feel the deep mixing potential supports the elevated fire danger. HRRR BUFKIT suggests sustained 20 foot winds will be just below Red Flag criteria. Will certainly keep a close eye on RGB Fire Temperature and other fire related satellite pictures to monitor any fires that pop up. Other than that, will see increasing high clouds this afternoon as the upper ridge moves overhead. Lower 70s look very attainable. && .Short Term...(Today through Tuesday) Issued at 253 AM EDT Mon Mar 21 2022 Today. Another warm and sunny day is expected today as southerly air originating from the Gulf of Mexico continues to stream into the area. Moisture levels within the lower and middle portions of the atmosphere will slowly begin to increase late in the day but the warm temperatures in the near surface will limit any formation. Expect that most areas will reach 70 by mid afternoon with a few southerly wind gusts to 25 mph across the western counties where the warm temperatures will extend the mixing layer up to around 850mb. An elevated fire weather risk is expected this afternoon as wind speeds increase and further dry finer fuels. Latest observation in fuel moistures show that the driest fuels are across southwestern Indiana which is coincided with the area of strongest winds today although slightly higher humidity values. Models have grossly overperformed on afternoon dew points lately, so even with major cuts may not have dropped the RH values as much as may end up evolving. Outdoor burning is not recommended, especially if the drier conditions come to pass. Tonight and Tuesday. During the overnight hours on Monday, a strong upper level low pressure system will move out of the Four Corners region and begin to travel to the northeast with impacts to central Indiana on Tuesday into Wednesday. Ahead of the system, southerly flow from the Gulf of Mexico will prime the lower atmosphere with copious amounts of moisture as PWATs over an inch in spots by late in the overnight hours. Southerly flow will also keep conditions mild through the night with lows in the upper 40s to near 50. Rain and a few thunderstorms then arrive Tuesday morning with the heaviest rain currently expected during the late evening to early overnight hours. During the daytime hours, the heaviest of the rain will remain south of the forecast area where models show an area of weak surface convergence and the bulk of the mid level lift, but think that amounts in excess of a half inch are likely for much of the area before 00Z with heavier rain afterwards. Only a few rumbles of thunder are expected with model soundings indicating a saturated layer with lapse rates near moist adiabatic and little to no instability. The abundant cloud cover and rain will limit temperatures with expected highs near 60. In addition to the rain, a strong LLJ combined with increasing surface pressure gradients will bring wind gusts to 35 mph at times during the afternoon and evening hours, especially across the western counties. && .Long Term...(Tuesday night through Sunday) Issued at 253 AM EDT Mon Mar 21 2022 * Periods of Rain expected on Tuesday Night through Saturday morning. * Dry and cool weather on Saturday and Sunday. Tuesday night through Friday Night... Models suggest a highly amplified flow aloft through the forecast period. A deep trough will be in place over the plains states on Tuesday Night...allowing for SW flow aloft to stream into Indiana with plentiful forcing dynamics arriving through the night. Associated surface low pressure is expected to push from MO to MI through Thursday morning...all the while pushing a surface warm front across Indiana on Tuesday night and a cold front on Wednesday Afternoon. This will allow some time for the forecast area to be within the warm sector on Wednesday. Given this some thunder will be possible at that time. As the low slowly moves to Ontario through Thursday...wrap around cyclonic flow along with a broad trough aloft will continue to push across Indiana. Forecast soundings through this period show good saturation with pwats ranging from around 1 inch on Tuesday Night through Wednesday and lesser pwats on Thursday into Friday around 0.5 inches. Thus will use highest pops on Tuesday night through Wednesday Night as best forcing moves through the area...and lesser pops on Thursday into Friday as less moisture will be available given the cyclonic backside...colder and less moist flow. Still overall...confidence will be high for rain through Friday Night...just lesser amounts Thursday and Friday. Saturday and Sunday...The highly amplified flow in place aloft is expected to persist on Saturday and Sunday...but at that time it is strong ridging aloft that will be building east into the Great Lakes and Ohio Valley. Strong subsidence is indicated to be building east on Saturday as strong and cold Canadian high pressure provides cold NW flow to Central Indiana. Forecast soundings at that time do show some lower level saturation/clouds...but still a mainly dry column remains in play. Furthermore a secondary cold front marking the leading edge of the cold high pressure system is suggested to be pushing across Indiana on Saturday. However...moisture at that time should be quite limited. Thus will try to trend toward a dry forecast with cooler temps for Saturday and Sunday. && .Aviation...(12Z TAF Issuance) Issued at 602 AM EDT Mon Mar 21 2022 IMPACTS: * VFR conditions through the overnight will deteriorate to MVFR after 12Z Tuesday. * Periodic wind gusts to near 20kts this afternoon * Rain and MVFR Cigs arrive late tonight. DISCUSSION: Strong Surface high pressure over the Carolinas will continue to dominate Indiana's weather today. Return flow around the high will provide southerly winds today. A moderate pressure gradient and daytime heating on southerly flow may result in some gusts this afternoon. GOES16 shows high cloud ridging over ridging in place over the Mississippi Valley. These high clouds are expected to arrive today...but still will only result in VFR conditions into the overnight period. Forecast soundings remain dry through this evening within the lower levels. A warm front is expected to arrive overnight. Forecast soundings then show a top down saturation building before the forecast column becomes saturated toward 12Z. Thus have held off rain mention and MVFR Conditions until 10Z-12Z. && .Fire Weather... There are a few factors that raise concern for increased potential for fire spread today. Dry, windy, and warm ambient conditions will exist with temperatures rising into the 70s. RH values could fall just below 25 percent this afternoon in portions of the area, with sustained wind speeds of 15 to 20 mph. Although much of the area has seen rain in the last 96 hours, fine fuels have had adequate time to dry sufficiently to be receptive to fire since greenup has not yet started. Direct sun and the strong winds today will help heat and dry fine fuels, further increasing their receptiveness to fire. Outdoor burning is not recommended if possible. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...MK Short Term...White Long Term...Puma Aviation...Puma Fire Weather...White
Hazardous weather outlook, Mar 21, 3:23 AM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 323 AM EDT Mon Mar 21 2022 INZ021-028>031-035>049-051>057-060>065-067>072-220730- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 323 AM EDT Mon Mar 21 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. There is an elevated fire weather risk across central Indiana today as wind speeds approach 25 mph and combine with generally dry ground fuels and minimum RH values near 25 percent. Avoid outdoor burning if possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rain is possible at times Tuesday and Tuesday night. This could lead to flooding. Isolated thunderstorms will be possible Wednesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 10:52 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 14 days |
Nearby
River Flood Warnings in Indiana, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.